Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Bleeding having been on Everol Conti for months!! Pollyperky??

(10 Posts)
Boringoldmum Sat 21-Oct-17 13:45:45

Hi everyone,especially Pollly, as I love reading your posts and you have a wealth of good reliable information on this so would really value your opinion if you don't mind smile.
I am 52 and I was on Everol Conti for over a year and found it great but after about 6 mnths started bleeding very lightly all the time.I went to GP and was sent for scans,had a biopsy taken etc and the results were all normal. Specialist said he was happy for me to stay on the HRT ...I decided to come off it for 3 mnths myself just to see and sure enough the bleeding stopped completely but after a while the symptoms returned with a vengence and I felt awful.So I am back on it now nearly 3 weeks and feel so much better it is simply inbelievable.
But I just dont know what to do if the bleeding starts again..it's weird as bleeding in the first few months seems common but with me it starts after about 6 mnths and just keeps going.
Has anyone else had this experience or am I just very unusual hmm.
Thanks thanks.

PollyPerky Sat 21-Oct-17 19:56:25

Have you begun bleeding again after your 3 month break?

Boringoldmum Sat 21-Oct-17 21:07:32

No not bleeding but ever so slight spotting a few days ago..nothing since

PollyPerky Sat 21-Oct-17 21:28:58

I'm no expert on conti as I only tried it for a few weeks, got fed up and went back to sequi.

The rules for conti are :
12 months at least with no natural period Or over age 54.
Bleeding expected for first 6 months.

I expect you know how conti works? The progestogen controls the effect of estrogen on the uterine lining so the lining doesn't build up, then shed (as in spotting or lengthier bleeds.)

If estrogen is too high and the estrogen/ progestogen ratio isn't right, you can get bleeding. This is more likely to happen if your own estrogen levels are high (so your own body is adding estrogen to what's already in HRT.)

If you are not really postmeno, then you may get bleeding. The answer would be to carry on with sequi HRT for another year or so (or as long as you want to) and have a regular monthly bleed.

Boringoldmum Sat 21-Oct-17 21:46:10

Oh I'm definitely post meno..not had periods for 3 years..

Boringoldmum Sat 21-Oct-17 22:26:41

Should I ask GP to prescribe Everol Sequi for me if the bleeding starts again....that would just give me less progestogen wouldn't it but the same amount of oestrogen..or is there any point in trying this? Oh crikey I don't know.I'm jumping the gun but I just have a feeling the same thing will happen again soon .

PollyPerky Sun 22-Oct-17 09:24:32

TBH I'm dismayed at the lack of care you have received from the gynae who did the scan and biopsy. There really ought to have been follow up and a different HRT regime discussed. Telling you all was normal is not solving the problem! If it happens this time, insist your GP refers you to a specialist meno consultant. (and not all gynaes are up to speed on HRT-they all specialise in different things.)

I think you are jumping the gun. Wait and see. The reason you get this odd bleeding is because the balance of the 2 hormones isn't right for you. There are guidelines for Drs to follow.

Although the dose is the same in sequi in that conti patch you had, you will get the lining breaking down each month with sequi, and no build up, which is different to not breaking down on conti (where it ought not to build up anyway.)

I'm happy to throw some ideas out there for you but tbh this is for a specialist.

Boringoldmum Sun 22-Oct-17 12:41:18

Thanks so much Polly..any ideas you have would be great but yes I absolutely will ask to get referred to a different specialist if it happens again and of course I am jumping the gun totally. It's great though to hear your thoughts,I have folllowed your different posts for ages and just wondered what you made of my situation.
Really appreciate it..thanks

PollyPerky Sun 22-Oct-17 16:00:06

All I've read online says that what you experienced should be managed by adjusting the HRT. So for you that could mean trying the Mirena coil with a separate estrogen (patch or gel) or a lower dose conti patch with less estrogen (if such a thing exists!) I do think though that if it happens again your GP ought to refer you for another scan just to be sure. When you had your scan before I assume they told you what thickness the lining was - or your GP should have this info. If it was thin (under 5mm) then nothing it actually wrong, it's just a nuisance for you. Wait and see this time!

Boringoldmum Sun 22-Oct-17 16:28:07

Ok thanks so much Polly...that is so helpful, at least I will feel more informed when I go back to the GP this time.I will see what happens.Thanks again...you are such a wonderfull help on here thanks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now